Jump to content

Cutting Back On Meds A Tiny Bit


yogini
 Share

Recommended Posts

I reduced my atenolol by 1/4 pil a few days ago and am feeling really dizzy and having other strange symptoms, like numbness in my arms. When I walk, it literally feels like the floor is tiliting in different directions. I've also slept through most of the past 2 days. This seems to happen to me each time I reduce my meds - I went through this the few times I cut down on atenolol and also when I went off of florinef. I'm just wondering whether anyone else has such extreme reactions to changing their dose of medicine by such a small amount? It seems that many of you are able to change your meds at the "normal" rate.

I need to cut back b/c I've been feeling really tired and lightheaded and my HR has also been on the low side. At least my HR hasn't come up after reducing the dose and when I am awake, I actually feel more alert that I did before. I just hope I can hold out until my system adjusts...and survive work tomorrow!

Link to comment
Share on other sites

sorry that you are feeling yucky rita! i hope too that you can hang in there until the beta blocker blues subsides!

:blink:

hugs to you..good to see you on here by the way.. sorry that you arent feeling well but still goood to see ya stop by :)

Link to comment
Share on other sites

Hi. In Breggin's books, he says to cut down 10% per week max. Unfortunately, lots of pills don't allow nice little divisions.

Do you take only one pill a day? I cut down to my present dose by getting the lowest dose pill available and taking more of them. By cutting one of them in half, I reduced at 1/8 dose at a time and took my time (a week or more) until I cut another 1/8 down.

It wasn't too traumatic, but I did have some pounding (not faster, just harder) for a couple days after each reduction.

Good luck.

OLL

Link to comment
Share on other sites

Thanks, ladies, for your posts. Today wasn't great, but it was actually better than yesterday, even tho I went to the office...so I'm optimistic that it's going to work, and that I can keep going further.

I'm currently on 1 pill (25 mg) of atenolol. Up until Dec, I was just taking 1/4 pill, but had to up my dose due to a bad flare up. So now I'm trying to get back down, but taking it 1/4 pill at a time. I'm giving myself the summer to do it...though frankly I will be thrilled if I can even get down to 1/2 pill.

OLL, I so agree with you abou the need to go slowly. I'm impressed that you can manage to cut your pill into 1/8, though! I have a hard enough time cutting mine into 1/4. Half the time it crumbles and I have to throw part of the pill away...thank goodness my copay is less than 50 cents for 90 pills!

Link to comment
Share on other sites

Hi again,

Glad your day is better.

My dose of metoprolol was 50 mg. twice a day, but my BP was dropping too much. My MD prescribed two pills of 25 mg. twice a day. (Insurance pays the same.) I started by cutting one daytime pill in half, so I was 37.5 in AM and still 50 in PM. After that stabilized, I cut one evening pill in half. So that is how it went. I only cut pills in half and got down to 25 mg. twice a day.

I am going to try to go lower and that will mean mushing, powdering, smashing them, etc., and probably losing a bunch in the process. Oh well....we are so sensitive that we do have to monitor the amount we get, don't we?

Does atenolol come in lower dose pills that you can take more of?

Anyway, hope your day stays better.

OLL

Link to comment
Share on other sites

I think 25 mg is the lowest dose of atenolol. When I was on a full pill, I cut it in 1/2 and took 1/2 in the morning, 1/2 at night. Now I take 1/2 in the morning, 1/4 at night. Breaking it down does help. I'm wiped from taking a full pill in the am. It didn't used to be this way - I used to take 1 1/2 pills per day, even 2 pills for short periods, without much problem.

Link to comment
Share on other sites

I'm taking 25 mg of atenolol 2x a day, and I stay tired all the time. I also have recently considered cutting my morning dose in half to see if this helps. Now I'm wondering if I shouldn't be weaning myself a little slower, maybe attempting to cut a pill into quarters. I really don't want to have to go through withdrawal. Anyway, I'll update and let you know how that goes, and I hope you do the same. Talk to ya later.

April

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...